Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 122, NWS Lake Charles, LA

April 8, 2021Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Apr 8, 2021, 8:26 PM CDT for Calcasieu Parish, Louisiana. It took effect at Apr 9, 2021, 7:00 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 8:26 PM CDT (01:26 UTC)
In effect from
Apr 9, 2021, 7:00 PM CDT
Expired
Apr 10, 2021, 7:00 PM CDT
In force
24 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

653 
WGUS44 KLCH 090126
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
826 PM CDT Thu Apr 8 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier

  Calcasieu River NEAR White Oak Park

Additional information is available at www.weather.gov.


LAC019-100130-
/O.NEW.KLCH.FL.W.0122.210410T0000Z-210411T0000Z/
/LCHL1.1.ER.210410T0000Z.210410T0000Z.210410T1200Z.NO/
826 PM CDT Thu Apr 8 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Calcasieu River Near Salt Water Barrier.
* From Friday evening to Saturday evening.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.0 feet tomorrow evening.

&&


                  Fld   Observed           Forecasts (7 pm CDT)     
Location          Stg   Stg   Day/Time     Fri   Sat   Sun          

Calcasieu River
Salt Water Barrie 4.0   MSG   unknown      4.0   3.9   3.9          





&&

LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
      3035 9332

$$

LAC019-100130-
/O.NEW.KLCH.FL.W.0121.210410T0000Z-210410T0600Z/
/CWOL1.1.ER.210410T0000Z.210410T0000Z.210410T0000Z.NO/
826 PM CDT Thu Apr 8 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Calcasieu River NEAR White Oak Park.
* From Friday evening to late Friday night.
* At 7:35 PM CDT Thursday the stage was 0.4 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.0 feet tomorrow evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (7 pm CDT)     
Location       Stg   Stg   Day/Time     Fri   Sat   Sun          

Calcasieu River
White Oak Park 2.0   0.4   Thu 7 pm CDT 2.0   1.9   1.9          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

APD
1 follow-up statement
722 
WGUS84 KLCH 091353
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
853 AM CDT Fri Apr 9 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

  Calcasieu River NEAR White Oak Park

LAC019-091500-
/O.CAN.KLCH.FL.W.0122.210410T0000Z-210409T1353Z/
/LCHL1.1.ER.210410T0000Z.210410T0000Z.210410T1200Z.NO/
853 AM CDT Fri Apr 9 2021

...The Flood Warning for the Calcasieu River Near Salt Water Barrier 
has been cancelled...

The Flood Warning is cancelled for
  the Calcasieu River Near Salt Water Barrier.
* There is no current observed data.
* Flood stage is 4.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 3.7 feet Monday evening.

&&


                  Fld   Observed           Forecasts (7 am CDT)     
Location          Stg   Stg   Day/Time     Sat   Sun   Mon          

Calcasieu River
Salt Water Barrie 4.0   MSG   unknown      3.6   3.6   3.6          





&&

LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
      3035 9332

$$

LAC019-091500-
/O.CAN.KLCH.FL.W.0121.210410T0000Z-210409T1353Z/
/CWOL1.1.ER.210410T0000Z.210410T0000Z.210410T0000Z.NO/
853 AM CDT Fri Apr 9 2021

...The Flood Warning for the Calcasieu River NEAR White Oak Park has 
been cancelled...

The Flood Warning is cancelled for
  the Calcasieu River NEAR White Oak Park.
* At 7:35 AM CDT Friday the stage was 0.7 feet.
* Flood stage is 2.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 0.7 feet this evening.

&&


               Fld   Observed           Forecasts (7 am CDT)     
Location       Stg   Stg   Day/Time     Sat   Sun   Mon          

Calcasieu River
White Oak Park 2.0   0.7   Fri 7 am CDT 0.7   0.7   0.6          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

Brazzell

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:32 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 8, 5:32 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
532 PM CDT Thu Apr 8 2021

.DISCUSSION...
00Z TAFS.

&&

.AVIATION...
VFR expected with mostly clear skies. Expect MVFR ceilings to
develop after 06z, lowering to IFR near the daybreak hours, with
MVFR expected thereafter. Southwest winds ~8-12 kts expected to
diminish after sunset this evening but stay elevated around 7-10
kts overnight, and increase significantly after 15-18z Friday to
around 18-21 kts with gusts near 30 kts by the afternoon hours.

DML

&&

.PREV DISCUSSION... /issued 216 PM CDT Thu Apr 8 2021/

SHORT TERM (Tonight through Friday Night)...
Moisture will be returning across the region tonight ahead of the
next system to affect the area. Much of the area looks capped
across the area during the day tomorrow, the only exception may be
the northeastern portions of the forecast area mainly in the
afternoon where we will maintain a chance POP. The main activity
looks to hold off until the evening and overnight when the best
forcing arrives. SWODY2 update this afternoon did shift the
slight risk a little more to the north and this will be reflected
in the afternoon package.

LONG TERM (Saturday through Thursday)...

A Pacific "cold" front and associated upper level trough moving
across the Mississippi River Valley on Saturday will bring an end to
any lingering heavy rain and thunderstorms through the morning
hours. By sunrise Saturday the majority of Friday night's precip
should be tapering off across the I-10 corridor, with south-central
LA drying out through the mid to late morning. Skies will clear out
through the afternoon, as winds shift from west to northwest and
bring drier air into the region. Unfortunately this front won't
bring us any significantly cooler weather, but drier air and high
pressure overhead will result in pleasant, sunny weather for the
second half of the weekend.

After a brief period of drier weather, a progressive pattern returns
as we head into the new week with a series of upper level
disturbances moving across the region in the southern stream.
Persistent onshore flow will bring moisture back into the region
starting Monday, which will result in an extended period of wet and
muggy weather through much of next week. However, differences in
main global models continues to lead to some timing issues as to
when these disturbances will move across and potentially initiate
shower activity. Therefore, at the end of the forecast period, stuck
close to the national blend of models.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  84  66  80 /  10  30  80  20
LCH  70  82  70  83 /  10  10  60  20
LFT  68  83  69  82 /  10  10  70  40
BPT  68  81  68  83 /  10  10  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...08
Hazardous weather outlook, Apr 8, 2:31 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
231 PM CDT Thu Apr 8 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-091945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
231 PM CDT Thu Apr 8 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some isolated storms are possible Friday afternoon, with any
stronger storms primarily posing a large hail risk. Greater coverage
of storms expected by Friday evening into the overnight hours. the
Storm Prediction Center has placed the majority of the forecast area
within a Slight Risk (level 2 of 5) for severe weather, with an
Enhanced Risk (level 3 of 5) for portions of Vernon/Rapides/Avoyelles/St.
Landry Parishes and points northward. All severe hazards (damaging
winds/hail/tornadoes) would be possible until the passage of a cold
front overnight into early Saturday. Depending on the intensity and
coverage of storms Friday, as well as the speed of the front, there
will be some risk for excessive rainfall Friday into early Saturday
as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ430-432-435-450-452-455-470-472-475-091945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
231 PM CDT Thu Apr 8 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Some patchy marine fog will be possible in portions of the coastal
waters and inland lakes/bays. Otherwise, hazardous weather is not
anticipated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered showers and thunderstorms are possible Friday night into
Saturday as a cold front moves through. Some storms may be strong,
and capable of producing gusty winds and occasional cloud to water
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 8, 5:00 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT THU APR 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     2 SE BORDELONVILLE      31.08N 91.88W
04/07/2021                   AVOYELLES          LA   911 CALL CENTER

            ROOF OFF OF A BUILDING ON PETE LABORDE RD NEAR
            BORDELONVILLE. THIS WAS POSSIBLY DUE TO A TORNADO.

&&

ADONATO
Local storm report, Apr 8, 5:12 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT THU APR 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND DMG     1 S MARKSVILLE          31.11N 92.06W
04/07/2021                   AVOYELLES          LA   911 CALL CENTER

            MINOR WIND RELATED DAMAGE TO BUILDINGS AND SIGNS ON THE
            SOUTHSIDE OF MARKSVILLE. DAMAGE WAS SEEN AT THE SONIC
            DRIVE-IN AS WELL AS THE AVOYELLES PARISH 911 OFFICE. THIS
            WAS POSSIBLY DUE TO A TORNADO.

&&

ADONATO
Local storm report, Apr 8, 5:23 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT THU APR 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     TSTM WND DMG     3 S MARKSVILLE          31.08N 92.06W
04/07/2021                   AVOYELLES          LA   BROADCAST MEDIA

            MINOR WIND RELATED DAMAGE AT THE AVOYELLES PUBLIC CHARTER
            SCHOOL LOCATED NEAR MANSURA. THIS WAS POSSIBLY DUE TO A
            TORNADO.

&&

ADONATO
Local storm report, Apr 8, 5:29 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT THU APR 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     LIGHTNING        MANSURA                 31.06N 92.05W
04/07/2021                   AVOYELLES          LA   BROADCAST MEDIA

            A HOUSE FIRE OCCURRED NEAR MANSURA DUE TO LIGHTNING.

&&

ADONATO

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:26 PM CDTRiver Flood WarningLCHCalcasieu29 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.